# SDR USAAD99057

- Difficulty date: April 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N970VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47050
- Engine: Pwa JT8D7B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DTW - PILOT RECORDED IN LOG BOOK THAT THE CABIN CREW HEARD A LOUD NOISE FROM THE LEFT SIDE OF THE AIRCRAFT.  NO IRREGULARITIES WERE REPORTED FOR ENGINE READINGS.  MAINTENANCE FOUND PARTS OF THE COWLING SKIN BLOW OUT NEAR THE 12 O'CLOCK POSITION.  A 3 FT BY 6 INCH HOLE IN THE FAN DISCHARGE FRONT OUTER DUCT AT THE 2 TO 5 O'CLOCK POSITION WAS FOUND.  THE ENGINE WAS REPLACED.  (M)
